MAUDE Adverse Event Report: EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 6F / 6T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 6F / 6T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-45-6060
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Related cases: mfr #1038671-2023-00155 report 1 of 3.Report 3 of 3.H11.Additional manufacturer narrative- report 2 of 3.D10.Concomitants: 1332936 204-26-13 - ps tibial inserts sz 6, 13mm 2977817 200-02-41 - three peg patella 41mm 3553937 204-34-04 - fluted stem extension 40l x 14 mm 3703978 204-70-00 - tibial stem ext.Screw 2057579 234-03-06 - optetrak asy,ps cemented femoral, sz 6, h3.The revision reported was likely the result of prosthesis wear, osteolysis, and insufficient bonds between the devices and the bones, which led to aseptic (non-infected) loosening.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the osteolysis, loosening, and prosthesis wear could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.This is considered ¿very low¿ occurrence rate and therefore, this issue does not appear to be design-related.The dhr for this tibial tray was reviewed, and all components were accepted with conformance to the device requirements.The risk documents were reviewed, and the risk is captured.These devices are used for treatment not diagnosis.There is no additional information available.
 
Event or Problem Description
It was reported via a legal notification, that the patient, underwent an initial right knee replacement surgery and then approximately 5 years 5 months post initial procedure the patient was revised.Revision operative report-preoperative diagnosis: failed right total knee arthroplasty.Findings: massive osteolysis, loose tibial component.There was a tremendous amount of fluid about the knee consistent with known particulate disease and synovitis.There was osteolysis about the femoral implant, there was an are tunneling into the posterolateral femoral condyle, this was debrided.The tibia was grossly loose with a large defect within the medial tibia.There was additional bone loss posterolaterally which created a cortical defect in the posterolateral through which muscle came through.The medial side was absent good bone.The patella was grossly loose and was removed.¿the patient was taken to the postanesthesia care unit in stable condition.He tolerated the procedure well.There were no immediate complications.¿ there is no additional information available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, tibial loosening, and patellar loosening.Or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LGC TIBIAL FIT TRAY CEM SZ 6F / 6T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19629522
Report Number1038671-2024-02186
Device Sequence Number12929930
Product Code JWH
UDI-Device Identifier10885862004086
UDI-Public10885862004086
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Catalogue Number02-012-45-6060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date01/28/2025
Date Device Manufactured07/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale